Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 16, 2012, 5:47 PM CDT for Cherokee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 16, 2012, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WWUS84 KTSA 162247
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU AUG 16 2012
OKZ062-067-068-162315-
CHEROKEE OK-MAYES OK-WAGONER OK-
547 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES AND EASTERN WAGONER
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MURPHY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TAHLEQUAH...LOST CITY...PEGGS AND MURPHY.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9490 3590 9495 3598 9535 3616 9531
TIME...MOT...LOC 2248Z 280DEG 15KT 3605 9522
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:16 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 3:16 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT THU AUG 16 2012 .DISCUSSION... SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS WELL GIVEN SLOW STORM MOVEMENT. FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE ACTIVITY S OF THE FORECAST AREA BY SUNDAY. HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE CNTRL/SRN PLAINS. CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 87 64 86 / 50 20 50 30 FSM 72 92 69 88 / 50 30 60 40 MLC 70 92 67 88 / 50 40 60 40 BVO 64 87 59 87 / 40 20 40 20 FYV 66 86 61 85 / 60 20 40 30 BYV 65 85 60 82 / 60 20 30 20 MKO 69 90 64 88 / 50 30 60 40 MIO 66 86 61 84 / 50 20 20 20 F10 70 90 66 87 / 50 30 60 40 HHW 72 92 70 88 / 30 40 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 430 PM CDT THU AUG 16 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 430 PM CDT THU AUG 16 2012 ...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES. HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 16, 4:50 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT THU AUG 16 2012
OKZ063-162215-
DELAWARE OK-
450 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL DELAWARE
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
ZENA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...COLCORD...ZENA AND LAKE EUCHA
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3652 9461 3629 9459 3624 9467 3647 9501
3649 9500 3661 9493
TIME...MOT...LOC 2150Z 295DEG 18KT 3649 9488Special weather statement, Aug 16, 5:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT THU AUG 16 2012
OKZ054-059-060-064-162245-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
516 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND
SOUTHERN TULSA
AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SAND SPRINGS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND
SPRINGS...JENKS...WESTPORT...WALNUT CREEK STATE PARK AND KEYSTONE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3617 9581 3597 9600 3620 9637 3633 9622
TIME...MOT...LOC 2216Z 303DEG 14KT 3620 9617Special weather statement, Aug 16, 5:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU AUG 16 2012
OKZ062-063-068-162245-
CHEROKEE OK-DELAWARE OK-MAYES OK-
521 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND EASTERN MAYES
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
SALINA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...ROSE...
SALINA...SNOWDALE STATE PARK AND SPAVINAW STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9478 3605 9495 3628 9525 3642 9511
TIME...MOT...LOC 2221Z 310DEG 16KT 3630 9510Special weather statement, Aug 16, 5:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU AUG 16 2012
OKZ060-067-162300-
TULSA OK-WAGONER OK-
525 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN TULSA AND WESTERN WAGONER
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...LEONARD...JENKS...BROKEN ARROW...CHOSKA...
STONEBLUFF...REDBIRD...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3611 9557 3609 9555 3608 9558 3607 9557
3607 9544 3580 9559 3583 9564 3586 9566
3586 9569 3602 9598 3619 9590
TIME...MOT...LOC 2225Z 292DEG 14KT 3607 9584Local storm report, Aug 16, 5:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BROKEN ARROW 36.05N 95.79W
08/16/2012 E0.75 INCH TULSA OK BROADCAST MEDIA
&&
SFPSpecial weather statement, Aug 16, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU AUG 16 2012
OKZ062-067-068-162315-
CHEROKEE OK-MAYES OK-WAGONER OK-
547 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES AND EASTERN WAGONER
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MURPHY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TAHLEQUAH...LOST CITY...PEGGS AND MURPHY.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9490 3590 9495 3598 9535 3616 9531
TIME...MOT...LOC 2248Z 280DEG 15KT 3605 9522The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:24 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Aug 16, 1:42 PM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| Aug 16, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Aug 16, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 46 min |
| Aug 16, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 60 min |
| Aug 16, 2:38 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| Aug 16, 3:23 PM CDT | Special Weather Statement | TSA | Delaware | 67 min |
| Aug 16, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 26 min |
| Aug 16, 4:24 PM CDT | Special Weather Statement | TSA | Ottawa | 36 min |
| Aug 16, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 26 min |
| Aug 16, 4:34 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Aug 16, 4:41 PM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| Aug 16, 4:50 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| Aug 16, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Aug 16, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Aug 16, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Aug 16, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa | 44 min |
| Aug 16, 5:21 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Aug 16, 5:25 PM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| Aug 16, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 29 min |
| Aug 16, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 36 min |
| Aug 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 46 min |
| Aug 16, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 52 min |
| Aug 16, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Tulsa, Wagoner | 46 min |
| Aug 16, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 31 min |
| Aug 16, 6:30 PM CDT | Special Weather Statement | TSA | Adair | 60 min |
| Aug 16, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 35 min |
| Aug 16, 6:37 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.